MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number AP03000L
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If further information is received at a later date, a supplemental report will be filed.
 
Event or Problem Description
A report from a healthcare provider was received by intera describing a patient with increased pain.The patient has a codman 3000 pump with a low flow rate of 0.5 ml/day, which was implanted on (b)(6) 2010.It was reported that the pump has had a consistently calculated flow rate of 0.3-0.42 ml/day for about 7 years; residual volume would be between 5-7 ml per refill.The last refill was performed on (b)(6) 2022 with a residual volume of 17 ml returned (calculated flow rate of 0.2 ml/day).Patient did not complain of increased pain on (b)(6) 2022 but reported increased pain during a phone check in with the healthcare provider on (b)(6) 2022.It was reported that the patient has a history of granuloma formation at the tip of the catheter.The healthcare provider planned for a dye study in order ot assess the functionality of the catheter, but it had not yet been performed at the time of this report.
 
Event or Problem Description
The healthcare provider planned for a dye study in order to assess the functionality of the catheter and attempted the study on (b)(6) 2022.The healthcare provider attempted to aspirate the bolus pathway to determine the patency of the catheter and were unable to aspirate, indicating a problem with the catheter (i.E.Catheter kink, granuloma, etc).The problem was not further interrogated, and the dye study was not conducted.The intrathecal catheter was not reported.The clinic reported they plan to replace the pump and catheter system as the codman 3000 is no longer manufactured for intrathecal use.
 
Additional Manufacturer Narrative
The codman 3000 was discontinued for intrathecal applications in 2018.The device remains implanted at the time of this report.The codman 3000 was not indicated for use with hydromorphone, clonidine, or bupivacaine.Blank information in the mdr form represents unknown information at the time of this report.If further information is received at a later date, a supplemental report will be filed.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
Manufacturer (Section G)
INTERA ONCOLOGY
65 william street
suite 200
wellesley MA 02481
Manufacturer Contact
sarah lapp
65 william street
suite 200
wellesley, MA 02481
7814895724
MDR Report Key14242325
Report Number3015537318-2022-00008
Device Sequence Number12015742
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP03000L
Device Catalogue NumberAP03000L
Device Lot Number412484
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale